Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2018, 4:37 PM MST for Mohave County, Arizona. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2018, 4:37 PM MST (23:37 UTC)
- Expired
- Jul 30, 2018, 5:30 PM MST
- In force
- 53 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 95 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:03 PM MST | HAIL 0.75 | 1 Ene Kingman, AZ | TRAINED SPOTTER REPORTED PENNY SIZE HAIL AT THEIR HOME 1 MI ENE OF KINGMAN. |
| Jul 30, 5:09 PM MST | HAIL 0.75 | 9 S Hualapai Peak, AZ | PUBLIC CALLED TO REPORT PENNY SIZE HAIL OUTSIDE OF KINGMAN TOWARD THE HUALAPAI MOUNTAINS. |
| Jul 30, 5:18 PM MST | HAIL 0.75 | 2 Sw New Kingman-Butler, AZ | TRAINED SPOTTER REPORTED PENNY SIZED HAIL AT HIS HOME IN KINGMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 2495 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
147
WUUS55 KVEF 302337
SVRVEF
AZC015-310030-
/O.NEW.KVEF.SV.W.0032.180730T2337Z-180731T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
437 PM MST MON JUL 30 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
South central Mohave County in northwestern Arizona...
* Until 530 PM MST.
* At 436 PM MST, severe thunderstorms were located along a line
extending from 9 miles northeast of New Kingman-Butler to near
Kingman to 9 miles east of Yucca, moving west at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
* Locations impacted include...
Kingman, Yucca, Windy Point Campground, Wild Cow Campground,
Packsaddle Campground, Chloride, New Kingman-Butler,Stockton Hill
Road, Golden Valley, Hualapai Mountain Park and Hualapai Peak.
This includes Interstate 40 in Arizona between mile markers 24 and
63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3548 11419 3510 11427 3483 11426 3486 11381
3513 11384 3542 11381
TIME...MOT...LOC 2336Z 081DEG 6KT 3538 11394 3514 11398 3491 11399
HAIL...<.75IN
WIND...60MPH
$$
KG2 follow-up statements
391
WWUS55 KVEF 302357
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
457 PM MST MON JUL 30 2018
AZC015-310030-
/O.CON.KVEF.SV.W.0032.000000T0000Z-180731T0030Z/
Mohave AZ-
457 PM MST MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST
FOR SOUTH CENTRAL MOHAVE COUNTY...
At 457 PM MST, severe thunderstorms were located along a line
extending from 8 miles north of New Kingman-Butler to near Kingman to
7 miles east of Yucca, moving west at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
Locations impacted include...
Kingman, Yucca, Windy Point Campground, Wild Cow Campground,
Packsaddle Campground, Chloride, New Kingman-Butler, Golden Valley,
Hualapai Mountain Park and Hualapai Peak.
This includes Interstate 40 in Arizona between mile markers 24 and
63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3548 11419 3510 11427 3483 11426 3486 11381
3513 11384 3542 11381
TIME...MOT...LOC 2357Z 081DEG 6KT 3538 11398 3514 11402 3491 11403
HAIL...<.75IN
WIND...60MPH
$$
KG047
WWUS55 KVEF 310024
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
524 PM MST MON JUL 30 2018
AZC015-310034-
/O.EXP.KVEF.SV.W.0032.000000T0000Z-180731T0030Z/
Mohave AZ-
524 PM MST MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 530 PM MST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
LAT...LON 3548 11419 3510 11427 3483 11426 3486 11381
3513 11384 3542 11381
TIME...MOT...LOC 0024Z 081DEG 6KT 3537 11403 3513 11407 3490 11408
$$
KGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:35 PM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 30, 12:35 PM MST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1235 PM PDT Mon Jul 30 2018 .SYNOPSIS...Thunderstorms will increase in coverage across the area the next couple of days, but will favor the higher terrain. A weak impulse later in the week will try to usher in some drier air and reduce thunderstorms chances. Temperatures will be within a few degrees above seasonal normal through the period. && .SHORT TERM...Tonight through Thursday. Thunderstorms have begun to initiate over the higher terrain of Clark and Mohave Counties. The moisture gradient is in place across the forecast area and stretches from around Daggett northeastward to Indian Springs and across southern Lincoln County. Expect these moisture gradient to be another location along which convection initiates over the next couple of hours. DCAPE values across much of the region are 1500-1700 J/kg and support the potential for severe winds. In general storm motion will be slow with a little more movement to the north for any storms that develop over the Sierra. Several of the hi-res models indicate the potential for storms in southwest Utah to push into northeast Clark County later this evening. The upper level ridge will shift a bit to the east tomorrow and this will provide south to southeasterly flow into Inyo, central Nye and Esmeralda Counties increasing moisture and instability and thunderstorm coverage. The upper ridge wobbles back to the west and will be centered over southern Nevada on Wednesday. Some slight warming aloft may help to decease thunderstorm coverage but plenty of moisture will remain in place under the ridge to continue at least isolated to scattered thunderstorms, particularly over the higher terrain. A weak trough will approach the Pacific Northwest on Thursday and may provide some drying across Inyo, Esmeralda and Nye Counties. Models have been somewhat inconsistent how soon or how much drying will actually take place. .LONG TERM...Friday through Sunday. While broad high pressure will still dominate the weather pattern for the area, as the ridge weakens the moisture flow will also decrease. Gaining a bit of confidence that late Friday into the weekend may be a quiet period for this monsoon season, something we haven't really had yet this summer. It should be short lived though- models show the ridge building back in late Sunday and moisture will increase through the beginning of next week. Worth noting- a strong trough is highlighted to swing towards the West Coast in both the GFS and ECMWF for next week, with a tropical system somewhere off the coast of the Baja Peninsula. This is obviously very far into the forecast and not putting much backing to this scenario as of yet, but will be keeping an eye on it because it could open up some tropical moisture for parts of the southwest US...stay tuned! Temperatures will be steady or gradually decreasing through next week, though current forecasts will keep it above normal for the foreseeable future. && .AVIATION...For McCarran...Thunderstorm influences are expected this afternoon. Chaotic, gusty outflows will likely impact the terminal this afternoon. Initial outflow winds may come from the south and west then transition to outflow directed out of the east and northeast in the evening. There is low confidence through the afternoon and evening due to convective influence. After thunderstorm influences wane, winds will follow light, diurnal trends. Similar conditions are expected Tuesday, with afternoon thunderstorms possible. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms are expected this afternoon and evening across the southern Great Basin and the Mojave Desert. Vicinity thunderstorms will lower CIGs to 5-8 kft and produce gusty, erratic winds. Outside of thunderstorm influences, winds will remain light and follow diurnal trends. Similar conditions are expected Tuesday, with afternoon thunderstorms possible. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Czyzyk AVIATION...Outler LONG TERM....Wolf For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:36 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 54 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.